Alert archive / Pennsylvania / River Flood Warnings in 2008
River Flood Warning 14, NWS State College, PA
NWS State College, PA issued this river flood warning at Mar 5, 2008, 3:26 AM EST for Perry County, Pennsylvania. It took effect at Mar 5, 2008, 6:00 AM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2008, 3:26 AM EST (08:26 UTC)
- In effect from
- Mar 5, 2008, 6:00 AM EST
- Expired
- Mar 5, 2008, 9:45 PM EST
- In force
- 16 hr
- Issued by
- NWS State College, PA
- Flood severity
- Minor
County Perry County, PA
The radar
The State College radar (KCCX), 86 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sherman Creek at Shermans Dale (SMDP1).
- Action stage
- 5 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01568000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Mar 5, 12:36 AM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 5, 12:36 AM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1236 AM EST WED MAR 5 2008 .SYNOPSIS... SIGNIFICANT WET STORM ONGOING WITH FREEZING RAIN NORTH AND MOD/HVY RAIN ELSEWHERE. THE RAIN WILL LIKELY RESULT IN FLOODING AS IT MELTS SNOW AS WELL. RIVER FLOODING WOULD BE MAINLY ON WEDNESDAY AND THURSDAY AS THE RIVERS RISE. SIGNIFICANT ICE ACCUMULATION REMAINS LIKELY ACROSS THE NORTHERN TIER TONIGHT. AFTER A BLUSTERY DAY WITH SCATTERED MORNING SNOW SHOWERS WEDNESDAY...ANOTHER AREA OF LOW PRESSURE WILL GATHER ACROSS THE LOWER MISSISSIPPI VALLEY AND HEAD TOWARD THE COMMONWEALTH FRIDAY. THIS COULD BRING ANOTHER ROUND OF WINTRY PRECIPITATION OR FREEZING RAIN OVER PA FRIDAY INTO EARLY SAT. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... WATER VAPOR IMAGERY SHOWS CLOSED MID LVL LOW MOVG NEWD THRU THE OHIO VLY THIS EVENING WITH -9MB/6HR PRES FALLS OUT AHEAD OF THE ASSOC SFC LOW OVR WESTERN PA. MDLS/ENS IN AGREEMENT IN TRACKING THE SFC LOW ACROSS SOUTHEAST PA LATE TONIGHT. REGIONAL RADAR SHOWING A LARGE SWATH OF MODERATE TO HVY RAIN FROM CENTRAL PA SOUTHWARD THRU VIRGINIA ASSOCIATED WITH STRONG SOUTHERLY LL JET. TEMPERATURES ACROSS THE NRN TIER COUNTIES HAVE REMAINED BLW FZG...AND HAVE RECEIVED A FEW HIGH ELEVATION REPORTS OF OVER A HALF INCH OF ICE ACCRETION ON TREES. A FEW SPOTS AS FAR SOUTH AS THE I-80 CORRIDOR HAVE DIPPED TO THE FREEZING MARK...BUT NO SIG PROBLEMS EXPECTED. GRADUAL WARMING IS ANTICIPATED FOR THE REST OF THE NIGHT...AS SFC LO LIFTS NORTHEAST. WILL LEAVE CURRENT ICE STORM WARNING AND FREEZING RAIN ADVISORY INTACT THRU 12Z. DESPITE THE WARMING TREND OVERNIGHT...SUSPECT A FEW HIGH ELEVATION LOCATIONS WILL REMAIN BLW FREEZING INTO THE EARLY MORNING HOURS. LATEST IFLOWS AND MULTISENSOR PRECIP ESTIMATES INDICATE HEAVIEST RAIN SO FAR /ARND 2 INCHES/ HAS FALLEN FROM FULTON CO NORTHWRD THRU EASTERN CENTRE CO...PROMPTING FLOOD WARNINGS IN THIS AREA. COMBO OF STG LLJ/HI PWS AND RT ENTRANCE REGION UPR LVL JET DYNAMICS WILL SUPPORT A CONTINUATION OF MOD TO HVY RAINFALL FOR MUCH OF THE NIGHT...WITH ADDITIONAL WARNINGS LIKELY TO FOLLOW. ELEVATED INSTABILITY WILL ACCOMPANY THE COLD/OCCLD FNT THRU THE REGION LATER TONIGHT...SO CANNOT RULE OUT SOME ISOLD THUNDER. SPC CONTINUES TO HIGHLIGHT PORTIONS OF THE LOWER SUSQ VALLEY WITH A SLIGHT SVR RISK. LATEST MODEL DATA CONTINUES TO INDICATE MODEST INSTABILITY SOUTH OF SFC LO TRACK...COMBINED WITH IMPRESSIVE SHEAR. WILL THEREFORE HAVE TO WATCH FOR POSS DAMAGING WIND GUSTS IN THAT AREA ARND 09Z. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/... COLD AIR WILL MOVE IN BEHIND THE DEPARTING LOW/OCCLD FNT AS IT EXITS ERN PA EARLY WED. DEFORMATION SHSN ALONG WITH BLUSTERY WINDS WILL TRANSLATE INTO A MUCH COLDER DAY OVERALL WITH TEMPS 5-10 DEGS BLW CLIMO ACROSS WCENT PA. STG CAA AND 6HRLY SFC PRES RISES ON THE ORDER OF 7-9MB WILL HELP MIX DOWN 25-35KT WNDS AT 850MB WHICH COULD RESULT IN POWER OUTAGES ACROSS NRN PA WHERE HEAVY ICE ACCRETION IS EXPECTED. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... A BRIEF WARM UP ON THU...THEN THE NEXT FRONT MOVES IN. MAIN CHANGE FROM YESTERDAY IS THE NEXT STORM MAY BE CLOSER TO THE COAST. MAIN THING GOING FOR A STORM IS THE MEAN TROUGH POSITION AND THE LARGE AREA OF REAL COLD AIR WEST OF HUDSON BAY. DID UP POPS AND SNOW AMTS FOR FRIDAY NIGHT. PRECIPITATION LIKELY TO BE A MIX OF RAIN AND SNOW ON FRIDAY...AS LOW LEVELS WILL NOT BE THAT COLD. OTHERWISE...FCST SIMILAR TO WHAT I HAD YESTERDAY. MAINLY DRY CONDITIONS FROM LATE SATURDAY INTO NEXT TUE. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... INUNDATED WITH FLOODING CONCERNS TONIGHT SO WILL BE SHORT AND SWEET. LOW CIGS...VSBYS...LLWS AND HEAVY RAIN /FZRA NORTH/ WILL PERSIST THROUGH AT LEAST THE FIRST HALF OF THE TAF PERIOD...CREATING DIFFICULT FLYING CONDITIONS. AS WE PROGRESS TOWARD 12-14Z...THE WINDS WILL TURN WESTERLY BEHIND THE SFC LOW PASSAGE AND WILL BE STRONG AT 10-15 KTS WITH HIGHER GUSTS. THE P-TYPE COULD MIX WITH OR CHANGE TO SOME SNOW SHOWERS OVER THE WESTERN HIGH TERRAIN /KBFD AND KJST/ AFT 09Z...AS IT TAPERS OFF TO SCT SHSN. MOST LOCATIONS WILL BE DRY OR JUST RECEIVING LIGHTER PRECIP AFT 14Z. CONDITIONS IMPROVE SOMEWHAT FOR LATER WED AND EARLY THU. BUT...A FAST MOVING WEAK STORM SYSTEM BRINGS A CHANCE FOR RAIN AND SNOW SHOWERS LATER ON THU. A MORE SIGNIFICANT SYSTEM IS POSSIBLE AGAIN FOR FRI INTO SAT. && .HYDROLOGY... HEAVY RAINFALL AND SNOWMELT WILL LEAD TO SIGNIFICANT RISES ON ALL RIVERS AND STREAMS THROUGH TONIGHT ACROSS THE SUSQ BASIN. LATEST GUID FROM THE MARFC SUGGESTS MINOR FLOODING BY THURSDAY ALONG THE NORTH BRANCH SUSQ AT POINTS LIKE DANVILLE/BLOOMSBURG...JUNIATA HEADWATERS AS WELL AS SOME LWR MAINSTEM TRIBS. ATTM...WEST BRANCH/JUNIATA/MAIN STEM SUSQ RVRS ARE EXPECTED TO CREST AT OR JUST BLW FLOOD STAGE. HOWEVER...RNFL IN EXCESS OF THE WDSPRD 1.5-2.5 ALREADY FCST WILL CAUSE WIDESPREAD...BUT GENERALLY MINOR FLOODING EVEN ON THE MAINSTEM RVRS. && .CTP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS AFTERNOON FOR PAZ004>006-010>012- 017>019-024>028-033>037-041-042-045-046-049>053-056>059- 063>066. FREEZING RAIN ADVISORY UNTIL 7 AM EST THIS MORNING FOR PAZ010>012-041-042. ICE STORM WARNING UNTIL 7 AM EST THIS MORNING FOR PAZ004>006- 037. && SYNOPSIS...DANGELO NEAR TERM...FITZGERALD SHORT TERM...STEINBUGL LONG TERM...MARTIN AVIATION...ONDREJIK/RXR HYDROLOGY...
Hazardous weather outlook, Mar 4, 5:36 AM EST, 21 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 536 AM EST TUE MAR 4 2008 PAZ017>019-024>027-033-034-045-046-049>053-051045- CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON- MIFFLIN-SOMERSET-BEDFORD-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- 536 AM EST TUE MAR 4 2008 ...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. ANOTHER LOW PRESSURE AREA WILL LIKELY DEVELOP ACROSS THE DEEP SOUTH EARLY FRIDAY...THEN MOVE QUICKLY NORTHEAST TOWARD THE MID ATLANTIC REGION LATE FRIDAY AND FRIDAY NIGHT. THIS STORM COULD BRING ANOTHER SIGNIFICANT RAIN EVENT...OR WINTRY MIX TO THE REGION LATE FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PLEASE REPORT RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE VIA STANDARD PROCEDURES. PAZ028-035-036-056>059-063>066-051045- JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 536 AM EST TUE MAR 4 2008 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. ANOTHER LOW PRESSURE AREA WILL LIKELY DEVELOP ACROSS THE DEEP SOUTH EARLY FRIDAY...THEN MOVE QUICKLY NORTHEAST TOWARD THE MID ATLANTIC REGION LATE FRIDAY AND FRIDAY NIGHT. THIS STORM COULD BRING ANOTHER SIGNIFICANT RAIN EVENT...OR WINTRY MIX TO THE REGION LATE FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PLEASE REPORT RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE VIA STANDARD PROCEDURES. PAZ004>006-037-051045- WARREN-MCKEAN-POTTER-TIOGA- 536 AM EST TUE MAR 4 2008 ...ICE STORM WARNING IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. ICE STORM WARNING. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. ICE STORM WARNING. FLOOD WATCH. ANOTHER LOW PRESSURE AREA WILL LIKELY DEVELOP ACROSS THE DEEP SOUTH EARLY FRIDAY...THEN MOVE QUICKLY NORTHEAST TOWARD THE MID ATLANTIC REGION LATE FRIDAY AND FRIDAY NIGHT. THIS STORM COULD BRING ANOTHER SIGNIFICANT RAIN EVENT...OR WINTRY MIX TO THE REGION LATE FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PLEASE REPORT ICE OR SNOW ACCUMULATION...ALONG WITH RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE VIA STANDARD PROCEDURES. PAZ010>012-041-042-051045- ELK-CAMERON-NORTHERN CLINTON-NORTHERN LYCOMING-SULLIVAN- 536 AM EST TUE MAR 4 2008 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. FLOOD WATCH. ANOTHER LOW PRESSURE AREA WILL LIKELY DEVELOP ACROSS THE DEEP SOUTH EARLY FRIDAY...THEN MOVE QUICKLY NORTHEAST TOWARD THE MID ATLANTIC REGION LATE FRIDAY AND FRIDAY NIGHT. THIS STORM COULD BRING ANOTHER SIGNIFICANT RAIN EVENT...OR WINTRY MIX TO THE REGION LATE FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PLEASE REPORT ICE ACCUMULATION...ALONG WITH RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE VIA STANDARD PROCEDURES. LAMBERT
In the hours before
Special weather statement, Mar 5, 12:35 AM EST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1235 AM EST WED MAR 5 2008 PAZ036-063-064-050630- ADAMS-CUMBERLAND-FRANKLIN- 1235 AM EST WED MAR 5 2008 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...CUMBERLAND AND SOUTHEASTERN FRANKLIN COUNTIES THROUGH 130 AM EST... AT 1232 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF CHAMBERSBURG TO 6 MILES NORTHWEST OF THURMONT MARYLAND TO 4 MILES SOUTH OF THURMONT MARYLAND...MOVING NORTHEAST AT 55 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN OF UP TO ONE INCH IN 30 MINUTES WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS WILL BE NEAR SHIPPENSBURG...WALNUT BOTTOM AROUND 1245 AM...SEVEN STARS...PINE GROVE FURNACE STATE AROUND 100 AM...YORK SPRINGS...MOUNT HOLLY SPRINGS AROUND 115 AM...WERTZVILLE AND HOGESTOWN AROUND 130 AM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 212 AND 233...I-81 BETWEEN MILE MARKERS 21 AND 59. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 15...ROUTE 30...STATE ROAD 94...STATE ROAD 97. FORECASTER: LAMBERT
Special weather statement, Mar 5, 12:51 AM EST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1251 AM EST WED MAR 5 2008 PAZ057-059-065-066-050645- DAUPHIN-LANCASTER-LEBANON-YORK- 1251 AM EST WED MAR 5 2008 ...STRONG THUNDERSTORMS APPROACHING DAUPHIN...WESTERN LANCASTER...WESTERN LEBANON AND YORK COUNTIES... AT 1246 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF SHIPPENSBURG TO COLLEGE PARK...MOVING NORTHEAST AT 45 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR LINEBORO AND WELLSVILLE AROUND 115 AM...HALIFAX AND YORK AROUND 130 AM...SKYLINE VIEW AND ELIZABETHVILLE AROUND 145 AM. FORECASTER: KF
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 11:15 PM EST | River Flood Warning | CTP | Centre, Union | 29 hr |
| Mar 4, 11:15 PM EST | River Flood Warning | CTP | Dauphin, Lebanon, Schuylkill | 43 hr |
| Mar 5, 1:01 AM EST | River Flood Warning | CTP | Huntingdon | 32 hr |
| Mar 5, 1:01 AM EST | River Flood Warning | CTP | Centre, Snyder, Union | 32 hr |
| Mar 5, 1:01 AM EST | River Flood Warning | CTP | Blair, Huntingdon | 16 hr |
| Mar 5, 1:01 AM EST | River Flood Warning | CTP | Blair, Huntingdon | 15 hr |
| Mar 5, 3:26 AM EST | River Flood Warning | CTP | Dauphin, Lebanon | 49 hr |
| Mar 5, 3:26 AM EST | River Flood Warning | CTP | Dauphin | 56 hr |
| Mar 5, 3:26 AM EST | River Flood Warning | CTP | Cumberland | 50 hr |
| Mar 5, 3:26 AM EST | River Flood Warning | CTP | Cumberland, York | 17 hr |
| Mar 5, 3:26 AM EST | River Flood Warning | CTP | Lancaster, York | 13 hr |
| Mar 5, 4:06 AM EST | River Flood Warning | CTP | Clinton | 13 hr |
| Mar 5, 4:06 AM EST | River Flood Warning | CTP | Columbia | 31 hr |
| Mar 5, 4:06 AM EST | River Flood Warning | CTP | Columbia, Montour, Northumberland | 31 hr |
| Mar 5, 9:26 AM EST | River Flood Warning | CTP | Huntingdon, Juniata, Mifflin | 11 hr |
| Mar 5, 2:51 PM EST | River Flood Warning | CTP | Cumberland, Dauphin, Juniata, Lancaster, Northumberland, Perry and 2 more | 28 hr |
| Mar 5, 4:05 PM EST | River Flood Warning | CTP | Lancaster, York | 43 hr |
Nearby
River Flood Warnings in Pennsylvania, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.